Wildfire, Animas River Basin
- When
- July 17, 12:00 PM MST to July 21, 12:00 PM MST
- Where
- Animas River Basin forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 37.287, -107.843 (the zone’s center; the record gives no point)
This incident was named the Weaver Fire and occurred 10 miles southwest of Redmesa in La Plata County. The fire consumed 679 acres of pinyon pine, juniper, sagebrush, and grass.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
This incident was named the Weaver Fire and occurred 10 miles southwest of Redmesa in La Plata County. The fire consumed 679 acres of pinyon pine, juniper, sagebrush, and grass. Native American archeological sites were threatened by the blaze. The estimated cost of suppressing this fire was 716,000 dollars.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 17, 3:00 AM MST, 9 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 400 AM MDT MON JUL 17 2006 .SHORT TERM (TODAY THROUGH TUESDAY NIGHT)... MOISTURE AND CLOUDS WILL CONTINUE TO CIRCLE THE ELONGATE RIDGE OVER THE WESTERN U.S. THAT IS CENTERED OVER COLORADO. DEW POINTS IN THE UPPER 30S AND LOWER 40S IN MANY LOCATIONS BUT NO DYNAMICS WILL MEAN A NEAR REPEAT OF SUNDAY AS CONVECTION WILL DEVELOP OF THE SOUTHERN THIRD OF THE CWA THIS AFTERNOON AND CONTINUE UNTIL LATE THIS EVENING. THE MOISTURE AND CLOUDS WILL HOLD DOWN HEATING A DEGREE OR TWO AS COMPARED TO SUNDAY. EXPECT THE SAME TREND THROUGH TUESDAY NIGHT. .LONG-TERM (WEDNESDAY THROUGH SUNDAY)... HIGH PRESSURE WILL CONTINUE TO DOMINATE THE REGION. THE AIR MASS UNDER THIS HIGH PRESSURE DOME WILL STEADILY MOISTEN THROUGH MIDWEEK. MODELS INDICATE THAT WED WILL HAVE THE BEST SOUTHERLY FLOW AS THE RIDGE SHIFTS EAST TEMPORARILY. THIS PUTS THE FORECAST AREA IN A MORE DIRECT LINE FOR THE SUB-TROPICAL MOISTURE PLUME. BY LATE IN THE WORK WEEK...THE TREND WILL SLOWLY REVERSE AS THE RIDGE MOVES WEST IN RESPONSE TO A TROUGH DEVELOPING OVER THE EASTERN HALF OF THE CONUS. MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS SCENARIO SO HAVE JUST ADDED A FEW FORECAST DETAILS. THE SOUTHERN MOUNTAINS WILL REMAIN FAVORED. TEMPS WILL BE CLOSER TO NORMAL AT THE BEGINNING OF THE PERIOD...THEN SLOWLY REBOUND...BUT NOT TO THE EXTREMES WE HAVE SEEN THE LAST COUPLE DAYS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && CJC/EH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 421 AM MDT MON JUL 17 2006 COZ001>014-017>023-UTZ022>025-027>029-181030- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 421 AM MDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP NEAR THE CONTINENTAL DIVIDE LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH WIDELY SCATTERED THUNDERSTORMS OVER THE SAN JUAN MOUNTAINS. THESE STORMS WILL PRODUCE OCCASIONAL LIGHTNING STRIKES AND LOCAL GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH SUNDAY. THESE STORMS MAY PRODUCE CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND BRIEF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CJC
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524316.